Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

April 24, 2021Chambers County, Randolph County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this special weather statement at Apr 24, 2021, 4:52 PM CDT for Chambers County, Randolph County, Tallapoosa County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 4:52 PM CDT (21:52 UTC)
Expired
Apr 24, 2021, 5:30 PM CDT
In force
38 min
Issued by
NWS Birmingham, AL

Counties Chambers County, AL, Randolph County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 65 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WWUS84 KBMX 242152
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
452 PM CDT Sat Apr 24 2021
 
ALZ029-037-038-242230-
Tallapoosa AL-Randolph AL-Chambers AL-
452 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH...
NORTHEASTERN TALLAPOOSA AND CHAMBERS COUNTIES UNTIL 530 PM CDT...

At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Woodland to near
Dadeville. Movement was east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Valley, Lanett, Roanoke, Dadeville, Camp Hill, Wedowee, Stroud,
Lafayette, La Fayette, Jacksons' Gap, Wadley, Woodland, Lakeview,
Cusseta, Sturkie, Trammel Crossroads, Buffalo, Huguley, Fairfax and
Crystal Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Alabama.

LAT...LON 3276 8514 3280 8585 3337 8541 3337 8528
      3286 8519 3285 8516 3281 8517 3277 8512
TIME...MOT...LOC 2152Z 274DEG 36KT 3329 8534 3281 8574 

$$

32/Davis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 24, 2:45 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 24, 2:45 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
245 PM CDT Sat Apr 24 2021

.SHORT TERM...
/Updated at 0140 PM CDT Sat Apr 24 2021/
Through Sunday.

It's been a very tricky day in terms of updates to the short-term
forecast this afternoon, as sunshine has broken out across much of
the area, with temps quickly rising into the upper 70s to near 80
degrees across our west and southwest counties. Meanwhile, showers
and storms continue across the far southeasT keeping temps
relatively cooler at Troy and Eufaula. Best severe weather
chances will continue to remain along and south of the current
warm front, which is analyzed from Pickens County eastward to Lee
County. PoPs remain highest south of the warm front, with
scattered activity mentioned throughout the rest of the day
elsewhere across Central Alabama. It still remains to be seen how
much development that we'll see across the northern half of the
state later on this afternoon but high-res guidance continues to
indicate the possibility of at least scattered convection. We'll
continue to monitor trends over the next several hours.

Shower and storm activity will continue to push off to the east
overnight tonight, with increasing clouds expected as the low
pressure system moves off to our east. Very pleasant weather is
still expected during the day on Sunday with plenty of sunshine
and a relatively dry air mass.

56/GDG

.LONG TERM...
/Updated at 0225 PM CDT Sat Apr 24 2021/

Sunday night through Wednesday.

No significant changes to previous forecast. An upper trof digging
southward over the western United States will produce a downstream
ridge over the Central Gulf Coast region. Temperatures will warm
quickly early next week with highs in the lower to middle 80s. A
dry forecast through Wednesday, possibly longer. Big differences
between the GFS and ECMWF models on movement of cut-off upper low
over the Southwest states. The GFS is phasing northern stream trof
with cut-off low and showing a highly amplified trof axis
ejecting eastward across Alabama on Thursday. The ECMWF and
Canadian models are holding back cut-off low and showing a much
weaker system over the weekend. No changes made in the forecast
beyond Wednesday due to timing differences.

58/rose

Previous long-term discussion:
/Updated at 0305 AM CDT Sat Apr 24 2021/

Sunday night through Wednesday.

A dominant deep-layer ridge will build across the eastern CONUS at
the start of the work week. Height rises and southerly low-level
flow will result in above average temperatures Monday through
Wednesday. Anticyclonic flow and very dry air will suppress rain
chances through this period with mostly clear to partly cloudy
skies. Temperatures will range from the mid 80s during the day to
upper 50s/lower 60s at night.

Wednesday night through Friday.

Highly amplified troughing will encompass much of the Central CONUS
for the second half of the week. At the surface, an elongated area
of low pressure will be situated from the Midwest into the Southern
Plains producing a large swath of eastward moving showers and
thunderstorms along a cold front while the ridge builds further into
the Atlantic. This highly dynamic system will continue to deepen as
it moves towards the Southeast and could pose a threat for severe
weather across Central AL either Thursday or Friday, but the timing
is quite uncertain at the moment.

86

&&

.AVIATION...
18Z TAF Discussion.

VFR conditions are present for all sites except for TOI, where
widespread TSRA are in the vicinity of the terminal. TSRA can be
expected to continue for TOI through the afternoon and evening
hours, with a possibility of being included at MGM at some point
later on this afternoon and into the evening as well. Northern
terminals have less of a chance for TSRA, with lower confidence
and more scattered activity expected. At least MVFR cigs are then
expected to move in overnight tonight with lower cigs expected
across the north. Clouds should quickly mix out through the
morning on Sunday with VFR conditions expected into the planning
period. Only other aviation impact will be gusty southwesterly
surface winds up to 20 knots at times this afternoon through this
evening.

56/GDG

&&

.FIRE WEATHER...

A few showers and thunderstorms north of I-85 this evening, better
chances south of I-85. A cool front will usher in drier and
slightly cooler air into central Alabama after midnight. Afternoon
RH's will drop into the 40 to 45 percent on Sunday with north
winds 5-7 mph. No wetting rainfall Sunday through Wednesday.
Afternoon temperatures will climb into the lower and middle 80s
Monday through Wednesday, producing afternoon RH's in the 35 to 40
percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     49  73  46  81  54 /  40   0   0   0   0
Anniston    50  73  49  82  57 /  40   0   0   0   0
Birmingham  52  74  50  82  58 /  40   0   0   0   0
Tuscaloosa  52  75  50  83  57 /  20   0   0   0   0
Calera      52  73  51  80  58 /  40   0   0   0   0
Auburn      53  74  52  80  58 /  40   0   0   0   0
Montgomery  55  76  53  83  59 /  40   0   0   0   0
Troy        55  76  52  83  58 /  40   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Apr 24, 9:01 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
901 AM CDT Sat Apr 24 2021

ALZ011>015-017>050-251715-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
901 AM CDT Sat Apr 24 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are possible from Noon through 9 PM,
generally along and south of Interstate 20. Threats include damaging
winds up to 60 mph, quarter size hail, and a brief tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through this evening.

In the hours before

Special weather statement, Apr 24, 4:29 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
429 PM CDT Sat Apr 24 2021

ALZ015-017-023-024-242230-
Walker AL-Jefferson AL-Tuscaloosa AL-Blount AL-
429 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...CENTRAL
TUSCALOOSA...BLOUNT AND CENTRAL JEFFERSON COUNTIES UNTIL 530 PM
CDT...

At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Holly Pond to near
Benevola. Movement was east at 45 mph.

Any storms that move your way may produce half inch hail and winds
in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tuscaloosa, Northport, Gardendale, Fultondale, Oneonta, Sumiton,
Dora, Blountsville, Cleveland, Holt, Dallas, Pleasant Grove,
Adamsville, Warrior, Kimberly, Graysville, Morris, Brookwood, Coaling
and Sylvan Springs.

LAT...LON 3411 8631 3315 8735 3309 8778 3389 8702
      3387 8701 3386 8696 3387 8693 3392 8692
      3397 8677 3399 8676 3403 8670 3406 8671
      3405 8668 3409 8669 3409 8667 3412 8663
      3412 8660 3419 8655 3425 8652 3426 8645
TIME...MOT...LOC 2129Z 259DEG 37KT 3426 8671 3308 8804

75 Linhares
Local storm report, Apr 24, 4:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             2 NW MILLBROOK          32.50N 86.38W
04/24/2021  E0.25 INCH       ELMORE             AL   PUBLIC

&&

MAL
Local storm report, Apr 24, 4:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             HAYDEN                  33.90N 86.75W
04/24/2021  E1.25 INCH       BLOUNT             AL   TRAINED SPOTTER

&&

MAL
Local storm report, Apr 24, 4:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             LANETT                  32.87N 85.19W
04/24/2021  E1.00 INCH       CHAMBERS           AL   PUBLIC

            VIA VIDEO.

&&

MAL
Local storm report, Apr 24, 4:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             1 WNW GRAYSVILLE        33.63N 86.99W
04/24/2021  E0.25 INCH       JEFFERSON          AL   PUBLIC

&&

MAL
Special weather statement, Apr 24, 4:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
452 PM CDT Sat Apr 24 2021

ALZ029-037-038-242230-
Tallapoosa AL-Randolph AL-Chambers AL-
452 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH...
NORTHEASTERN TALLAPOOSA AND CHAMBERS COUNTIES UNTIL 530 PM CDT...

At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Woodland to near
Dadeville. Movement was east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Valley, Lanett, Roanoke, Dadeville, Camp Hill, Wedowee, Stroud,
Lafayette, La Fayette, Jacksons' Gap, Wadley, Woodland, Lakeview,
Cusseta, Sturkie, Trammel Crossroads, Buffalo, Huguley, Fairfax and
Crystal Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Alabama.

LAT...LON 3276 8514 3280 8585 3337 8541 3337 8528
      3286 8519 3285 8516 3281 8517 3277 8512
TIME...MOT...LOC 2152Z 274DEG 36KT 3329 8534 3281 8574

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:37 AM CDTSpecial Weather StatementBMXLowndes68 min
Apr 24, 5:40 AM CDTSpecial Weather StatementBMXLowndes65 min
Apr 24, 6:24 AM CDTSpecial Weather StatementBMXMontgomery36 min
Apr 24, 6:26 AM CDTSpecial Weather StatementBMXPike49 min
Apr 24, 7:05 AM CDTSpecial Weather StatementBMXBarbour, Bullock, Lee, Macon, Russell55 min
Apr 24, 8:04 AM CDTSpecial Weather StatementBMXSumter26 min
Apr 24, 8:25 AM CDTSpecial Weather StatementBMXHale35 min
Apr 24, 8:55 AM CDTSpecial Weather StatementBMXPerry35 min
Apr 24, 9:02 AM CDTSpecial Weather StatementBMXMarengo28 min
Apr 24, 9:46 AM CDTSpecial Weather StatementBMXDallas29 min
Apr 24, 10:33 AM CDTSpecial Weather StatementBMXLowndes, Montgomery42 min
Apr 24, 11:05 AM CDTSpecial Weather StatementBMXMacon40 min
Apr 24, 3:11 PM CDTSpecial Weather StatementBMXPerry34 min
Apr 24, 3:22 PM CDTSpecial Weather StatementBMXMontgomery38 min
Apr 24, 3:26 PM CDTSpecial Weather StatementBMXFayette34 min
Apr 24, 3:27 PM CDTSpecial Weather StatementBMXWinston33 min
Apr 24, 3:28 PM CDTSevere Thunderstorm WarningBMXMacon, Montgomery32 min
Apr 24, 3:31 PM CDTSpecial Weather StatementBMXClay29 min
Apr 24, 3:35 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston40 min
Apr 24, 3:44 PM CDTSevere Thunderstorm WarningBMXMacon, Tallapoosa31 min
Apr 24, 3:58 PM CDTSevere Thunderstorm WarningBMXLee35 min
Apr 24, 4:00 PM CDTSpecial Weather StatementBMXWinston15 min
Apr 24, 4:01 PM CDTSpecial Weather StatementBMXRandolph44 min
Apr 24, 4:03 PM CDTSpecial Weather StatementBMXAutauga42 min
Apr 24, 4:14 PM CDTSpecial Weather StatementBMXWalker46 min
Apr 24, 4:14 PM CDTSevere Thunderstorm WarningBMXChambers33 min
Apr 24, 4:18 PM CDTSpecial Weather StatementBMXLowndes42 min
Apr 24, 4:22 PM CDTSpecial Weather StatementBMXRussell23 min
Apr 24, 4:29 PM CDTSpecial Weather StatementBMXBlount, Tuscaloosa61 min
Apr 24, 4:31 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker29 min
Apr 24, 4:35 PM CDTSevere Thunderstorm WarningBMXElmore, Montgomery36 min
Apr 24, 4:35 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson25 min
Apr 24, 4:55 PM CDTSevere Thunderstorm WarningBMXLee, Macon, Tallapoosa38 min
Apr 24, 4:58 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair32 min
Apr 24, 5:02 PM CDTSevere Thunderstorm WarningBMXBlount, St. Clair28 min
Apr 24, 5:17 PM CDTSevere Thunderstorm WarningBMXCalhoun, Etowah, St. Clair43 min
Apr 24, 5:23 PM CDTSevere Thunderstorm WarningBMXPike52 min
Apr 24, 5:25 PM CDTSpecial Weather StatementBMXBibb, St. Clair, Shelby35 min
Apr 24, 5:37 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby, Talladega23 min
Apr 24, 5:40 PM CDTSevere Thunderstorm WarningBMXCalhoun, St. Clair, Shelby, Talladega35 min
Apr 24, 5:43 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock47 min
Apr 24, 5:44 PM CDTSevere Thunderstorm WarningBMXCherokee31 min
Apr 24, 5:52 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah37 min
Apr 24, 5:58 PM CDTSpecial Weather StatementBMXShelby32 min
Apr 24, 6:09 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Shelby, Talladega51 min
Apr 24, 6:12 PM CDTSevere Thunderstorm WarningBMXBarbour18 min
Apr 24, 6:22 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike38 min
Apr 24, 6:28 PM CDTSevere Thunderstorm WarningBMXCleburne32 min
Apr 24, 6:37 PM CDTSpecial Weather StatementBMXClay, Randolph38 min
Apr 24, 6:48 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Randolph, Tallapoosa57 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.